Re-entrant corner flows of UCM fluids: The Cartesian stress basis


Evans, J., 2008. Re-entrant corner flows of UCM fluids: The Cartesian stress basis. Journal of Non-Newtonian Fluid Mechanics, 150 (2-3), pp. 116-138.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

Related URLs:


For a given re-entrant previous termcornernext term geometry, we describe a two parameter family of solutions for the local asymptotic behaviour of the previous termflownext term and stress fields of previous termUCMnext termprevious termfluidsnext term. The two parameters used are the coefficients of the upstream wall shear rate and pressure gradient. In describing this parametric solution, the relationship between the Cartesian and natural stress basis is explained, reconciling these two equivalent formulations for the problem. The asymptotic solution structure investigated here comprises an outer (core) region together with inner regions (single wall boundary layers) located at the upstream and downstream walls. It is implicitly assumed that there are no regions of recirculation at the upstream wall, i.e. we consider previous termflownext term in the absence of a lip vortex. The essential feature of the analysis is a full description of the matching between the outer and inner regions in both the Cartesian and natural stress bases, as well as the derivation of numerical estimates of important solution parameters such as the coefficients of the stream function and extra-stresses in the outer (core previous termflownext term) region together with the downstream wall shear rate. This work is divided into two papers, the first one describing the solution structure in the Cartesian stress basis for the core and upstream boundary layer, and the second paper using the natural stress basis which allows the downstream boundary layer solution to be linked through the core to the upstream boundary layer solution. It is the latter formulation of this problem which allows a complete solution description.


Item Type Articles
CreatorsEvans, J.
Related URLs
DepartmentsFaculty of Science > Mathematical Sciences
ID Code26898


Actions (login required)

View Item